Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Apr 6, 2021, 8:09 PM CDT for Lincoln County, Kansas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2021, 8:09 PM CDT (01:09 UTC)
- Expired
- Apr 6, 2021, 8:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Wichita, KS
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 8:33 PM CDT | TSTM WND GST 60 | 1 E Sylvan Grove, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 3516 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981
WWUS83 KICT 070109
SPSICT
Special Weather Statement
National Weather Service Wichita KS
809 PM CDT Tue Apr 6 2021
KSZ032-033-047-048-070145-
Ellsworth KS-Russell KS-Lincoln KS-Barton KS-
809 PM CDT Tue Apr 6 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Ellsworth County in central Kansas...
Eastern Russell County in central Kansas...
Lincoln County in central Kansas...
Northeastern Barton County in central Kansas...
* Until 845 PM CDT.
* At 807 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Lucas to 8 miles northwest of Holyrood...and moving northeast at 40
mph.
* Hail up to the size of nickels...and wind gusts up to 50 mph will
be possible with these storms.
* Locations impacted include...
Ellsworth, Wilson, Lincoln, Lucas, Sylvan Grove, Dorrance, Ash
Grove, Wilson State Park, Ellsworth Airport and Wilson Lake.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Kansas.
LAT...LON 3922 9814 3883 9803 3858 9851 3907 9866
3913 9859 3913 9849 3922 9849
TIME...MOT...LOC 0109Z 228DEG 34KT 3904 9859 3870 9849
$$
METZGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Apr 6, 6:32 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 6, 6:32 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Wichita KS 632 PM CDT Tue Apr 6 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 302 PM CDT Tue Apr 6 2021 Main surface low continues to make progress into SW Neb at this time, with cold front pushing across NW KS, with a trailing dryline currently located across wrn KS. As the late afternoon progresses, short range solutions show the NW KS cold front surging SE as the dryline surges east. Think the combination of the two boundaries will be on the western doorstep of the forecast area by early this evening. The main question will be where strong/severe thunderstorm development will occur, given the increasing convergence along the boundaries and increasing steep lapse rates expected. Latest sounding data still shows a fairly stout cap across the area, with cap expected to erode as the front approaches and lift increases. Original thinking was that central KS would have the best chance to erode the cap for storm development, early this evening, near the triple point of the cold front and dryline intersection. But some of the hi-rez cam solutions now seem to be bringing the triple point further south, and develop some convection as far south as Pratt and near Great Bend. Timing still looks consistent with initial development probably holding off until closer to 5-7pm (22-00z). Modest deep layer shear and veer/back/veer shear profile should make for a messy storm mode, but could see a few discrete storms initially, so hail size should be limited to less than half dollars, with 60-70 mph winds possible as well given dry mid-levels. Largest hail threat should be with initial activity when potential for discrete storm mode is highest. But expect strong/severe storm mode to become more of a 60-70 mph wind threat as the storms congeal into storm clusters. Overall tornado threat should remain on the minimal (non zero) side given marginal LCLs, modest deep layer shear, and mixed storm mode. However, a weak/brief tornado cannot be completely ruled out before 9 PM given strengthening low-level jet and corresponding enlarging/looping low-level hodograph. For the overnight hours, expect the main dryline/cold front to sweep eastward, with a forward propagating area of showers/storms moving east into the western Missouri by early Wed morning. On the backside of the front, expect chilly and blustery winds from the W- NW going into Wed morning. Also as Wed morning progresses, expect to see wrap around showers on the W-NW side of the main surface low to rotate SE across most of central into south central KS for the daytime hours, as the main upper level shortwave leads to very steep lapse rates. There is some elevated instability as the wraparound showers move south, so could see a few embedded rumbles of thunder during max heating. Have expanded pops further south for Wed afternoon (closer to the Conshort), for this chance. Ketcham .LONG TERM...(Thursday through Tuesday) Issued at 302 PM CDT Tue Apr 6 2021 NW mid-upper flow will dominate the weather pattern for the end of the week with dry conditions and seasonal temperatures as downslope flow kicks in. Latest GFS and ECMWF do show a shortwave dropping south in the NW flow for Fri, which will lead to a dry cold front/wind shift pushing southeast across the area for Friday afternoon. Moisture appears to be limited to most areas, but will leave in a small pop for SE KS for Fri evening in case some low level moisture can make it back into KS. Rest of the weekend looks dry and seasonal, as NW flow and weak ridging moves across the region. Ketcham && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 626 PM CDT Tue Apr 6 2021 A cluster of storms has developed across central Kansas along the intersection of the cold front and dryline. Areas most likely to be impacted will be KRSL-KGBD as the storms lift rapidly north and east across the area this evening. We could see some wind gusts to around 50 knots along with large hail as the storms move toward KRSL through 02Z. Other storms may develop along the front through the night although there remains some capping concerns across southern Kansas. More widespread MVFR cigs are anticipated in the wake of the front which will spread across the region late tonight and into the day on Wed with IFR cigs also developing. Showers will remain possible through the day on Wed, especially across central KS as the mid/upper trough moves slowly across the are with northwest winds of 25 to 25 knots anticipated across much of central and south central KS. && .FIRE WEATHER... Issued at 302 PM CDT Tue Apr 6 2021 Windy conditions are expected for this evening ahead of a strong cold front expected to sweep across the area tonight with gusts of 35-45 mph likely. Humidity levels will increase, but the strength of the wind will elevate fire concerns some, especially with any lingering fires from the past few days. Expect scattered showers and storms tonight, and again on Wednesday afternoon. Expect a wind shift to the west and northwest early on Wednesday, with a blustery day expected, with wind gusts to 30-35 mph, but chances of showers on Wednesday will keep the grassland fire danger in the high category. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 47 51 43 72 / 70 60 40 0 Hutchinson 45 48 41 70 / 70 80 40 0 Newton 46 49 42 69 / 60 70 50 0 ElDorado 49 53 43 70 / 60 50 50 0 Winfield-KWLD 50 55 43 72 / 50 30 30 0 Russell 41 48 38 71 / 60 80 20 0 Great Bend 42 50 39 71 / 60 70 10 0 Salina 46 48 41 69 / 70 80 50 10 McPherson 45 48 41 69 / 70 80 40 0 Coffeyville 57 63 44 70 / 60 60 40 0 Chanute 57 61 45 68 / 70 50 40 10 Iola 57 62 44 66 / 70 60 50 10 Parsons-KPPF 57 61 45 69 / 70 50 40 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM CDT this evening for KSZ032-033-047>053- 067>071-082-083-091>096-098>100. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...MWM FIRE WEATHER...Ketcham
Hazardous weather outlook, Apr 6, 3:27 PM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 327 PM CDT Tue Apr 6 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 327 PM CDT Tue Apr 6 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated to scattered thunderstorms, some of which could be severe, are possible late this afternoon through tonight, especially for areas west of Salina to Wichita line. Wind gusts up to 65 mph and hail up to half dollar size will be possible with the strongest storms. Prior to any thunderstorm development, strong south winds will gust to 45 mph through early this evening. Please see the Wind Advisory for additional details. These strong winds will also elevate the Grassland Fire Danger Index into the Very High category for much of the area this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong northwest winds may reach 35 to 40 mph on Wednesday, especially across central Kansas. Showers and a few embedded thunderstorms are possible on Wednesday afternoon. Pea size hail is the main concern if a thunderstorm can develop. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon or tonight, especially for areas west of Interstate 135. As always, any reports of damaging winds or large hail are appreciated. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict RM/Ketcham
In the hours before
Special weather statement, Apr 6, 6:45 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wichita KS
645 PM CDT Tue Apr 6 2021
KSZ032-047-070030-
Russell KS-Barton KS-
645 PM CDT Tue Apr 6 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southern Russell County in central Kansas...
Barton County in central Kansas...
* Until 730 PM CDT.
* At 641 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Ash Valley...moving northeast
at 35 mph.
* Wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Great Bend, Russell, Hoisington, Gorham, Pawnee Rock, Albert,
Olmitz, Milberger, Bunker Hill, Galatia, Susank, Great Bend
Airport, Russell Airport, Cheyenne Bottoms and Odin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service. Winds ahead of this complex of thunderstorms are likely to
be gusty and could approach 50 mph before any rain or lightning
occurs.
Be prepared for severe thunderstorms in the next hour. Dime to
quarter sized hail has been reported in Rush and Pawnee Counties.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Kansas.
LAT...LON 3889 9904 3890 9871 3877 9849 3865 9848
3826 9882 3826 9903
TIME...MOT...LOC 2342Z 218DEG 30KT 3838 9916
METZGERLocal storm report, Apr 6, 7:19 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
719 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 5 ENE GORHAM 38.92N 98.94W
04/06/2021 E1.00 INCH RUSSELL KS EMERGENCY MNGR
ALONG CANYON ROAD. SIZE RANGED FROM NICKEL
TO QUARTER SIZE.
&&Special weather statement, Apr 6, 8:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
809 PM CDT Tue Apr 6 2021
KSZ032-033-047-048-070145-
Ellsworth KS-Russell KS-Lincoln KS-Barton KS-
809 PM CDT Tue Apr 6 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Ellsworth County in central Kansas...
Eastern Russell County in central Kansas...
Lincoln County in central Kansas...
Northeastern Barton County in central Kansas...
* Until 845 PM CDT.
* At 807 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Lucas to 8 miles northwest of Holyrood...and moving northeast at 40
mph.
* Hail up to the size of nickels...and wind gusts up to 50 mph will
be possible with these storms.
* Locations impacted include...
Ellsworth, Wilson, Lincoln, Lucas, Sylvan Grove, Dorrance, Ash
Grove, Wilson State Park, Ellsworth Airport and Wilson Lake.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central Kansas.
LAT...LON 3922 9814 3883 9803 3858 9851 3907 9866
3913 9859 3913 9849 3922 9849
TIME...MOT...LOC 0109Z 228DEG 34KT 3904 9859 3870 9849
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 54 min |
| Apr 6, 8:14 PM CDT | Special Weather Statement | ICT | Barton | 31 min |
| Apr 6, 8:21 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 54 min |
| Apr 6, 8:27 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 45 min |
| Apr 6, 8:28 PM CDT | Special Weather Statement | ICT | Russell | 32 min |
| Apr 6, 9:03 PM CDT | Special Weather Statement | ICT | Saline | 57 min |
| Apr 6, 9:13 PM CDT | Special Weather Statement | ICT | Barton, Ellsworth, Lincoln | 62 min |
| Apr 6, 9:35 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 55 min |
| Apr 6, 10:13 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 49 min |
| Apr 6, 10:25 PM CDT | Special Weather Statement | ICT | Ellsworth, Saline | 35 min |
| Apr 6, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 59 min |
| Apr 6, 10:54 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 66 min |
| Apr 6, 11:41 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 40 min |
| Apr 6, 11:56 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 25 min |
| Apr 6, 11:59 PM CDT | Special Weather Statement | ICT | Harper, Kingman | 61 min |
| Apr 7, 12:23 AM CDT | Special Weather Statement | ICT | Harvey, McPherson, Saline | 67 min |
| Apr 7, 12:52 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Lincoln, Reno, Rice, Russell | 17 hr |
| Apr 7, 12:56 AM CDT | Special Weather Statement | ICT | Harper | 64 min |
| Apr 7, 1:15 AM CDT | Special Weather Statement | ICT | McPherson, Marion | 45 min |
| Apr 7, 1:35 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 23 min |
| Apr 7, 1:59 AM CDT | Special Weather Statement | ICT | Chase | 46 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.